Indiana, 2005

Damaging Wind in Indiana, July 25, 2005

July 25, 2005 · NWS LOT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 25, 7:10 PM EST, 4 minutes earlier.

Area forecast discussion, Jul 25, 7:10 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
710 PM CDT MON JUL 25 2005

.DISCUSSION FOR AFTERNOON GRIDS...
WEAK SURFACE BOUNDARY LAYING ACROSS NORHTERN ILLINOIS THIS MORNING
APPEARS TO HAVE SERVED AS FOCUS FOR MORNING/EARLY AFTERNOON
THUNDERSTORM DEVELOPMENT. GIVEN TIME OF DAY OF DEVELOPMENT AND RICH
ENVIRONMENT FEAR WAS THAT STORMS WOULD CONTINUE TO DEVELOP WITH MANY
OF THEM BECOMING SEVERE. THOUGH 88D DATA INDICATED HIGH VIL AND SOME
ROTATION, REPORTS OF SEVERE WEATHER DID NOT COME IN WITH EXCEPTION
OF HEAVY RAIN. AT THIS TIME BOUNDARY HAS MOVED NORTH INTO NORTHERN
WISCONSIN WITH BEST DEVELOPMENT APPEARING NORTH OF IL/WI STATE LINE.
ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE SOUTH OF BOUNDARY ACROSS
FORECAST AREA AND COULD BE AIDED BY REMAINING DIURNAL HEATING AS
CLOUD COVER THINS/CLEARS IN WAKE OF PREVIOUS STORMS.

OVER LONGER HAUL CHARACTER OF H5 FLOW CHANGES WITH SHORT WAVE MOVES
EAST THROUGH FLOW ACROSS AREA TONIGHT AND TUESDAY. WAVES SHOULD
PROVIDE FORCING IN AREA OF GOOD MOSITURE WITH SHOWERS AND
THUNDERSTORMS POSSIBLE TONIGHT AND LIKELY TUESDAY. AT SURFACE EXPECT
COLD FRONT TO PASS ACROSS AREA EARLY TUESDAY. SECOND WAVE CAUSES
FLOW TO GO NORTHWEST AND BRING FIRST REAL CHANGE IN WX/TEMPS IN
QUITE A WHILE.

MOST SIG CHANGE FOR LATER PORTION OF THIS CYCLE WILL BE TO TEMPS.
MAX SHOULD SETTLE CLOSER TO SEASONAL NORMS IN THE UPPER 70S AND
LOWER 80S. GIVEN THE 15 TO 20 DEGREE DROP FROM PAST SEVERAL/MANY
DAYS, SHOULD BE A WELCOME RELIEF. MINS ALSO DROP TO COOL LOWER 60S.
AFTER PERCIP TONIGHT/TUESDAY, REMAINDER OF CYCLE WILL BE DRY.

&&

.AVIATION DISCUSSION FOR 00Z TAFS:
MOIST AIRMASS CONTINUING TO SPROUT TSTMS THIS EVENING...ALTHO LOW
LVL JET EXPECTED TO DEVELOP VERY LT TNGT AND PROVIDE BETTER DYNAMICS
THAT WUD OVERCOME LACK OF SOLAR ENERGY. WITH SFC WARMING CAPES OVR
3K THIS EVENING...LOWERING OVERNIGHT. SHORT WAVE PROVIDING LIFT THIS
EVE SHUD BE TO LK MICH BY MDNGT...SO SHUD SEE LULL BY THEN IF NOT
BFR. NEXT MAJOR WAVE WILL ACCOMPANY SFC COLD FNT NOW FIRING TSTM
LINE FROM WI THRU NRN KS. THIS SHUD BE HERE AFT SUNUP AND WHIP THRU
BFR NOON. FNT STALLS A BIT AT MIDDAY AS SECONDARY WAVE RIDES UP
FRONT FROM MO. THUS SHUD HAVE SECONDARY SHOT OF STORMS IN LT AFTN.

GENERALLY GOING WITH VFR CIGS AND VSBY XCP IN TSTMS WITH SOUTH WIND
VEERING TO SW AS WARM FNT MOVES NORTH OF TERMINALS THIS EVE. WINDS
TURNING NORTH WITH COLD FRONT IN MORNING. AFTN CONVECTION SHUD BE
ELEVATED AND OVERRIDING COLD FRONT. AFTER THIS SECONDARY WAVE PASSES
TO EAST TUES EVENING...CAN EXPECT COLD SNAP WITH DEWPTS DROPPING TO
50S NEXT DAY AND HIGHS ONLY IN 70S.

&&

.WATCHES/WARNINGS/ADVISORIES...
.IL...HEAT ADVISORY LASALLE LIVINGSTON FORD AND IROQUOIS THRU 9 PM.
.IN...HEAT ADVISORY BENTON THRU 9PM.
.LK MI...NONE.
Hazardous weather outlook, Jul 25, 4:00 PM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT MON JUL 25 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-261100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT MON JUL 25 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN PORTION OF
THE OUTLOOK AREA THROUGH 1 AM CDT TUESDAY MORNING. THE HEAT ADVISORY
INCLUDES LA SALLE...LIVINGSTON...IROQUOIS...AND FORD COUNTIES IN
ILLINOIS...AND BENTON COUNTY IN NORTHWEST INDIANA. HEAT INDICES OF
100 TO 110 ARE EXPECTED THROUGH THE EARLY EVENING HOURS.

THE ENTIRE REGION IS IN A SLIGHT RISK OF SEVERE WEATHER TONIGHT.
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT...WITH THE
COVERAGE EXPECTED TO INCREASE AFTER MIDNIGHT. THE MAIN THREATS WITH
THESE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY
AFTERNOON FOR AREAS SOUTHEAST OF A LINE FROM VALPARAISO TO KANKAKEE
TO PONTIAC. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-261100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT MON JUL 25 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY
AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND SPEEDS
IN EXCESS OF 35 KNOTS.

DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY NIGHT FOR THE ILLINOIS
AND INDIANA NEARSHORE WATERS OF SOUTHERN LAKE MICHIGAN. WINDS WILL
BECOME NORTHEAST UP TO 25 KNOTS TUESDAY NIGHT WITH WAVES BUILDING TO
5 TO 7 FEET.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Special weather statement, Jul 25, 4:10 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CDT MON JUL 25 2005

ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-
010>011-019-252215-
BOONE-COOK-DEKALB-DUPAGE-FORD-GRUNDY-IROQUOIS-KANE-KANKAKEE-
KENDALL-LAKE-LASALLE-LEE-LIVINGSTON-MCHENRY-OGLE-WILL-WINNEBAGO-
BENTON-JASPER-LAKE-NEWTON-PORTER-
410 PM CDT MON JUL 25 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 678 FOR THE FOLLOWING AREA...

IN ILLINOIS THIS CANCELS 18 COUNTIES

IN CENTRAL ILLINOIS

LIVINGSTON...

IN EAST CENTRAL ILLINOIS

FORD... IROQUOIS...

IN NORTH CENTRAL ILLINOIS

BOONE... DE KALB... LA SALLE...
LEE... OGLE... WINNEBAGO...

IN NORTHEAST ILLINOIS

COOK... DUPAGE... GRUNDY...
KANE... KANKAKEE... KENDALL...
LAKE ILLINOIS... MCHENRY... WILL...

IN INDIANA THIS CANCELS 5 COUNTIES

IN NORTHWEST INDIANA

BENTON... JASPER... LAKE INDIANA...
NEWTON... PORTER...

THIS INCLUDES THE CITIES OF...AURORA...BELVIDERE...CHICAGO...
DEKALB...DIXON...FOWLER...GARY...JOLIET...KANKAKEE...MOROCCO...
MORRIS...OREGON...OSWEGO...OTTAWA...PIPER CITY...PONTIAC...
RENSSELAER...ROCKFORD...VALPARAISO...WATSEKA...
WAUKEGAN AND WOODSTOCK.

LMZ740>744-252215-
WINTRHOP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-
410 PM CDT MON JUL 25 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 678 FOR THE FOLLOWING AREA...

THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS

WINTHROP HARBOR TO WILMETTE HARBOR IL...
WILMETTE HARBOR TO NORTHERLY ISLAND IL...
NORTHERLY ISLAND TO CALUMET HARBOR IL...
CALUMET HARBOR IL TO GARY IN...
GARY INDIANA TO BURNS HARBOR...

CLK

The radar

The Chicago radar (KLOT), 117 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
July 25, 7:14 PM EST
Where
Benton County, Earl Park
Measured
51 kt (59 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.683, -87.417

A gust to 60 mph was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463064.